I am now 6 days post Lap Nissen and feeling better although still very tender, swollen and exhausted. Had some mashed sweet potato with gravy yesterday which was lovely but probably a bit much because I felt extremely full afterwards. Also have a feeling of heaviness on my chest which is probably why I feel exhausted.
So pleased I can stop the Omeprazole which I have been on for 10 years after being diagnosed with a hiatus hernia and severe reflux which I had suffered from for 13 years before then. I contacted my GP a year ago after reading up on the long term side effects and realised that a lot of what had been happening to me over the years could be related to Omeprazole - fatigue, decreasing muscle tone and weakness (has anyone else noticed this?), headaches, IBS symptoms, rapid heart rate, joint aches - frequent visits to the GP over the years with these ailments had come to nothing and a connection with Omeprazole was never mentioned, he just kept giving me repeat prescriptions.
I wish I had known that although the Omeprazole appeared (for some time) to have alleviated all the symptoms of reflux, the damage was still being done to my oesophagus, then I would have been more informed as to whether or not to have the surgery. Now I have Barretts Oesophagus and have to have an endoscopy every two years to see if the cells are changing. So not only has Omeprazole masked all of this damage and given me this added concern, it has also, I believe, caused all these other affects on the quality of my life, affected my family life (I haven't been much fun, always tired, feeling unwell, etc) as well as my GP practice not listening to me just handing out repeat prescriptions.
So I have now had the surgery and am in the recovery period, not as bad as I expected, thought I would have problems swallowing but have had none, main problem is the wounds and a tender stomach area, weakness and a feeling of fullness. Surgeon is a bit concerned that I don't lose too much weight, I am 5'2" and 56kg. I just hope I can now recover from the surgery and the effects of Omeprazole and build up my strength - and hopefully my muscle tone!